Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Jan 22, 2018, 11:31 AM CST for 33 counties in Texas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 22, 2018, 11:31 AM CST (17:31 UTC)
- Expired
- Jan 22, 2018, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
All 33 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 30 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 12:10 PM CST | WILDFIRE | 1.5 Sw Gordonville, TX | 14.5 ACRES BURNED JUST EAST OF HIGHWAY 377 BETWEEN SANDUSKY AND GORDONVILLE |
| Jan 22, 1:23 PM CST | WILDFIRE | Willow Park, TX | 1000 ACRES BURNED NEAR WILLOW PARK |
| Jan 22, 5:10 PM CST | WILDFIRE | 4 Se Alvord, TX | 200 ACRES BURNED SOUTHEAST OF ALVORD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -168 m²/s²
- 0-3 km storm-relative helicity
- -147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575 WWUS84 KFWD 221731 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 1131 AM CST Mon Jan 22 2018 ...RED FLAG WARNING FOR LOCATIONS ALONG AND WEST OF A SHERMAN TO TERRELL TO MEXIA TO TEMPLE LINE TODAY... TXZ091>093-100>104-115>121-129>134-141>146-156>161-230000- /O.NEW.KFWD.FW.W.0002.180122T1731Z-180123T0000Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Kaufman-Eastland-Erath- Hood-Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- 1131 AM CST Mon Jan 22 2018 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR FOR LOW HUMIDITY...AND GUSTY WINDS... The National Weather Service in Fort Worth has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * AFFECTED AREA...Areas along and west of a Sherman to Terrell to Mexia to Temple line. * TIMING...1130 AM through 6 PM. * WINDS...Northwest winds 15 to 20 mph with gusts over 25 mph. * RH...Minimum of 15 to 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$
2 follow-up statements
609 WWUS84 KFWD 222132 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 332 PM CST Mon Jan 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT FOR LOCATIONS ALONG AND WEST OF A SHERMAN TO TERRELL TO MEXIA TO TEMPLE LINE THROUGH 6 PM THIS EVENING... TXZ091>093-100>104-115>121-129>134-141>146-156>161-230000- /O.CON.KFWD.FW.W.0002.000000T0000Z-180123T0000Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Kaufman-Eastland-Erath- Hood-Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- 332 PM CST Mon Jan 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR FOR LOW HUMIDITY...AND GUSTY WINDS... * AFFECTED AREA...Areas along and west of a Sherman to Terrell to Mexia to Temple line. * TIMING...Through 6 PM. * WINDS...Northwest winds 15 to 25 mph with gusts to 35 mph. * RH...Minimum relative humidity of 15 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$ Carlaw
190 WWUS84 KFWD 222358 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 558 PM CST Mon Jan 22 2018 TXZ091>093-100>104-115>121-129>134-141>146-156>161-230100- /O.EXP.KFWD.FW.W.0002.000000T0000Z-180123T0000Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Kaufman-Eastland-Erath- Hood-Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- 558 PM CST Mon Jan 22 2018 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... Conditions are quickly improving across the region, but fire officials are still working to contain and extinguish some of the larger wildfires from today. Wind speeds have already dramatically diminished and will continue to fall to less than 10 mph this evening. Dry air remains in place, but humidities will increase as temperatures fall. $$ JLDunn
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 22, 6:07 AM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Jan 22, 6:07 AM CST, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 607 AM CST Mon Jan 22 2018 .AVIATION... VFR through tonight with only a few high clouds. A west to northwest wind will prevail today at sustained speeds between 12 and 16 knots along with some gusts near 30 knots. There may be a brief period later this morning when the wind gets a bit stronger across the Metroplex TAF sites. However, the pressure gradient will slowly relax through the afternoon and wind speeds will decrease. There should be enough of a northerly component to the wind that crosswinds on north/south oriented runways will not be a major issue. 79 && .SHORT TERM... /Issued 356 AM CST Mon Jan 22 2018/ /Today and Tonight/ Drier and slightly cooler air will filter into the region today behind a cold front. The surface pressure gradient will slowly decrease through the day as a deep surface low moves from eastern Kansas to Iowa. There will be a period this morning through early afternoon where the wind across the northern half of the CWA will approach wind advisory criteria, but it will be marginal and relatively brief so have opted not to issue a wind advisory at this time. The breezy and dry conditions will elevate the fire threat across about the western half of the region this afternoon, but it looks like critical fire weather conditions will not occur since the strongest winds will not coincide with the driest part of the day. We still anticipate some fire starts today, but fire spread should be limited. We will issue a Grass Fire Danger Statement generally west of a line from Gainesville to Hillsboro where fire starts will be most likely. Cold air advection today will be offset by full sun and some downslope wind component so afternoon highs should still reach the upper 50s to lower 60s. Temperatures tonight will cool quickly with a decreasing wind, a clear sky and some cold air advection. Lows tonight will range from the upper 20s in the northwest to the middle 30s in the east and southeast. 79 && .LONG TERM... /Issued 356 AM CST Mon Jan 22 2018/ /Tuesday through Sunday/ The upper flow will become zonal and somewhat detached across the southern states Tuesday and Wednesday which will keep the weather quiet across the region. High temperatures will be near or above seasonal normals, but since Gulf moisture will remain cut off, overnight temperatures will still drop into the 30s. Gulf moisture will steadily increase across the region Thursday as a shortwave approaches from the west and a surface trough develops across the Northern and Central High Plains. This will result in a subtle warmup that will be most noticeable Thursday night. A few showers will also be possible early Friday morning when a weak shortwave translates east across the state. Better moisture return is expected Friday ahead of another fast moving shortwave. Increasing large scale lift and some mid level destabilization will result in a slightly better chance of showers and even a few thunderstorms Friday and Friday night. The shortwave will move east of the region Saturday which will open the door to a cold front. Lift along and just behind the cold front will bring additional showers and some thunderstorms followed by drier and cooler air Saturday night through Sunday. Since this will be a fast moving system, rainfall amounts should be relatively light and the potential for severe weather appears low. The cold front will cool temperatures back closer to seasonal normals with lows Saturday night in the 30s and highs Sunday in the lower and middle 50s. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 61 35 59 34 61 / 0 0 0 0 0 Waco 63 31 61 31 62 / 0 0 0 0 0 Paris 56 33 55 32 59 / 0 0 0 0 0 Denton 58 31 58 30 61 / 0 0 0 0 0 McKinney 58 32 57 30 59 / 0 0 0 0 0 Dallas 59 36 59 35 60 / 0 0 0 0 0 Terrell 59 34 57 32 59 / 0 0 0 0 0 Corsicana 60 35 59 33 61 / 0 0 0 0 0 Temple 63 31 62 31 61 / 0 0 0 0 0 Mineral Wells 60 30 60 30 62 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/25
Hazardous weather outlook, Jan 22, 4:08 AM CST, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 408 AM CST Mon Jan 22 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231015- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 408 AM CST Mon Jan 22 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is an elevated threat for grass fires this afternoon along and west of a line from Gainesville to Hillsboro due to dry and breezy conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated thunderstorms are possible across most of the region Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 6:04 PM CST | Special Weather Statement | FWD | Navarro | 26 min |
| Jan 21, 6:10 PM CST | Tornado Warning | FWD | Henderson, Navarro | 35 min |
| Jan 21, 6:14 PM CST | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 40 min |
| Jan 21, 6:32 PM CST | Special Weather Statement | FWD | Delta, Hopkins, Rains | 43 min |
| Jan 21, 6:41 PM CST | Tornado Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 34 min |
| Jan 21, 7:11 PM CST | Tornado Warning | FWD | Rains, Van Zandt | 49 min |
| Jan 21, 7:16 PM CST | Special Weather Statement | FWD | Hopkins | 29 min |
| Jan 21, 8:06 PM CST | Tornado Warning | FWD | Hopkins | 24 min |
| Jan 21, 8:12 PM CST | Special Weather Statement | FWD | Fannin | 33 min |
| Jan 21, 10:01 PM CST | Special Weather Statement | FWD | Navarro | 29 min |
| Jan 21, 10:53 PM CST | Special Weather Statement | FWD | Falls | 37 min |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.